MAUDE Adverse Event Report: MEDIVANCE -1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS

MEDIVANCE -1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS
Catalog Number 317-09-02
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Skin Discoloration (2074); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Initial reporter phone number: (b)(6).Initial reporter zip: (b)(6).Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the hydrogel surface was removed prior to usage causing patient skin damage.It was discovered that the patient had a large bluish area on the left side of the back, consistent with the area where the arctic gel pads were applied.The skin was likely frostbitten.When the pads were being applied to the patient, and the colleague attempted to remove the protective film from the upper body pad (on the left side), the hydrogel layer of the product also detached.Only the patient's back and side appear to have sustained possible frostbite.Incident occurred during use.No medical intervention was reported.
 
Event or Problem Description
It was reported that the hydrogel surface was removed prior to usage causing patient skin damage.It was discovered that the patient had a large bluish area on the left side of the back, consistent with the area where the arctic gel pads were applied.The skin was likely frostbitten.When the pads were being applied to the patient, and the colleague attempted to remove the protective film from the upper body pad (on the left side), the hydrogel layer of the product also detached.Only the patient's back and side appear to have sustained possible frostbite.Incident occurred during use.It was unknown what medical intervention was reported.Per additional information received via mail on 04sep2025, in this case, electrodes were placed on the patient and the patient sustained injuries.The injuries have healed on their own and the patient has recovered.It was both a product defect as the gel was loose and a user error as these damaged electrodes should not have been placed on the patient.The entire treatment was done with the same electrodes, and the injury was not discovered until after the arctic sun treatment was completed.
 
Additional Manufacturer Narrative
The initial reporter's zip code: (b)(6).The initial reporter's phone number: (b)(6).The reported issue was inconclusive as the issue was not reproduced on the representative sample returned for evaluation and the investigation did not result in any additional findings.The root cause of the reported issue could not be identified.Visual evaluation of the returned sample noted one unopened large arctic gel pad present in original foil packaging.Visual inspection noted the following: - no obvious visible defects such as cuts or tears in the foam.- no visible chips or deformities at the ends of all connectors.- tubing for all the pads noted no kinks present.- hydrogel was intact with pads and not separated.- no crushed dimples or signs of overlamination in the pads.- the pull tabs on the chest pads were not placed with their lines on the edge of the release liner.- evidence of pad cut misalignment was seen on all pads, with dimples outside the pad outlines.The sample meets specifications which states "after laminating the pad (before of the operation of silhouette cut of the pad), peel off the protector that covers the hydrogel, verify that the hydrogel is not peeling off with the protector, the hydrogel must be attached to the laminating film (perform this activity, peeling the protector prior to the sealing area of the pad)." the instructions for use are found to be adequate.The ifu currently instructs the user on the proper method to use this device to avoid undue injury to the patient and damage to the product.Per the ifu: "place the pads on healthy, clean skin only.Remove any creams or lotions from patient¿s skin before pad application.Remove the release liner from each pad and apply to the appropriate area.The pads may be overlapped or folded adhesive-to-adhesive to achieve proper placement.The pads may be removed and reapplied if necessary.The pad surface must be contacting the skin for optimal energy transfer efficiency.Place pads to allow for full respiratory excursion." a review of the device history record and manufacturing controls did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.Capa 9743815 has been opened for this failure.Corrections: d, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS
Common Device Name
ARCTIC GEL PADS
Manufacturer (Section D)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
suite 200
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22843273
Report Number1018233-2025-06882
Device Sequence Number4849226
Product Code DWJ
UDI-Device Identifier00801741080104
UDI-Public(01)00801741080104(11)241106(17)260930(10)NGJX0197
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K142702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number317-09-02
Device Lot NumberNGJX0197
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown